Hello, I'm a newbie to this site. 2 weeks ago I had a flat foot reconstruction surgery on my left foot. Everyhting is great with my foot and I am off meds. I was on percocet and phenegren for 10 days round the clock. Now I so exhausted that I can barely knee scooter across my house. I have been checked for deep vein thrombosis and lung embolism because I am so washed out. Could this be a reaction to the general anesthesia or the meds? I am worried because last week I was better and I seem to be going downhill as far as energy. My appetite is as weak as I am although I am forcing myself to eat (very healthy) and drink lots of water. Please, if anyone has had this reaction please post. I met a woman at my last post-op appt in the waiting room who had foot surgery 2 hours before me and she was full of energy and had no problems there. I'm exhausted and a slow typer. Thanks.
I had sedation and not general anesthesia. For me it gets me really winded, like I'm out of breath just doing the smallest of things. A friend of mine gets really exhausted for a few weeks after having general anesthesia.
I had my big toe joint fused on Oct 28th. I went back to work two weeks later because I have a sedentary job. I was surprised at how tired I was that first week back. Fortunately, I eased back into to work.
Surgery is a major assault on our bodies. Sometimes it takes awhile to recover.
When do you get your stitches out? Maybe you can ask your doctor about this when you go there. Or perhaps you need to go ask anyway, just to make sure it is okay.
Life is too short to wear tight shoes. ~ May you have happy feet in 2013.
I had surgery for a severe first metatarsal fracure and was off Percocet in two days. That said, I was completely wiped out with no appetite for a good two weeks after and even cried to my husband that it was the first time I ever felt OLD! I am fourty three and very active with four young children but boy did I feel downright weak - only at about four weeks post op did I recover from the sluggish feeling. I personally feel that surgery really takes it out of a person and then not being able to walk effortlessly simply adds to the drain. Give it a little more time and hopefully you will begin to feel well again.
Laying around all day can give you the feeling of 'Jet lag.' It's important to try and keep a normal wake/sleep schedule going. Try to do some things sitting that bring up your heart rate. I loved Wii this last surgery because I could play sitting down with my foot up, but I still felt like I was doing something. The other part to remember is that healing takes a lot out of you. More than you probably realize. Try and do a little more each day. Don't stay in the same room or chair for more than a couple hours and sit at the table for meals with your foot on another chair with pillows. Your body is likely adjusting to being off the medications too. Hang in there. It should get better.
Thank you everyone. Today was a wonderful because a genetic liver test showed that my body did not produce one of the chemicals needed to break down the percocet (acetominophen) to a non-toxic form. So basically I was slowly poisoning myself with acetominophen. I was given N-Acetyl-cysteine today, all day, and now I feel great and almost back to my old self. I was getting very concerned and so was my doctor. is was sent for all the regular blood work (normal results), a lung CT for embolism (neg) and an ultrasound for deep vein thrombosis (neg). We then thought it was a drug reaction and we had to find out what and where. I am so pleased.
About the surgery, my foot looks great and the swelling is very minimal, and the bruising is almost gone. At 15 days out I am so glad I did this.